It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

? From Pain Management Person about withdrawal




Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 10-09-2008, 12:22 PM   #1
10sox
Senior Member
(female)
 
Join Date: Jun 2008
Location: florida
Posts: 232
10sox HB User
? From Pain Management Person about withdrawal

I have been prescribed vicodin for my chronic back pain for the past four years. Through surgeries and different treatments, I've only used the pills here and there. Well, I've hit a rough patch with my pain and have been using the pills every day for the past 4 months. I was only using 1-2 5mg a day, then just last week have increased my dosage (per my doctors orders) to 3-4 7.5/325mg per day. I have never craved the pills and never have abused them. I know the difference btw addiction and dependence. I don't think I have a problem now, but that is always at the front of my mind and very scared I will become addicted.

I am about to undergo some testing and procedures that may reduce my pain level. I am hoping I can reduce my vicodin intake or reduce it all together. My question is this. Do you think I will experience horrible withdrawal effects from being on the vicodin every day for the past few months at my dosage? I know everyone is different, but I am just trying to prepare as I have a 2 and 3 yr old at home to care for and no family to help. I have tried to test and see what happens if I don't take one, but unfortunately my pain level gets too high and I must take one to control that. I did take a pill last night at 6pm and did not take another until 10am the next day. I felt no ill effects besides pain.

Thanks!
10sox

 
Sponsors Lightbulb
   
Old 10-09-2008, 12:35 PM   #2
reachout
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,412
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: ? From Pain Management Person about withdrawal

Hi Sox

I think that with the amount you are taking, there will be some withdrawal symptoms. When the time comes that you are ready to reduce the daily intake, make it a slow and easy reduction. Cut back a 1/2 pill at a time at first and always let the body and brain level out after a cut. For me, each cut as I tapered took 1-2 weeks to level out. As I got closer to the end of the taper, I made smaller and smaller cuts... really tiny bones at the very end.
As long as you progress in taking less each day and staying firm in not upping a dose once cut, it will be tolerable. May notice headache and some anxiety.

Talk it out with your prescibing doctor and work together with him on a plan that will work for you. I wish you well with the upcoming surgery and hope it is the answer to your pain.

Be well and best wishes
reach

 
Old 10-09-2008, 07:02 PM   #3
jewel65
Newbie
(female)
 
Join Date: Oct 2008
Location: texas
Posts: 7
jewel65 HB User
Re: ? From Pain Management Person about withdrawal

Hey Sox

I have been in PM for about 8 years I guess for chronic back issues. Had many procedures done...no surgery although it was recommended...just didn't want to go there. I would say that for the first 6-7 years, I hovered around the 3 hydrocodone doseage a day, sometimes less sometimes more. Hit a couple of rough patches and the doseage went up to a high of 6 per day, then back down to 5.

One thing that I observed in myself at least, is that the pain pills themselves seem to beget pain. The more you take and the more regularly, the more noticeable pain seems to become. At some point I would feel a twinge of pain and determine that I must need to take another pill. They may lower tolerance overall to pain.

I recently decided to just get off of them and learn to live with whatever pain I am going to have. I don't believe there is a future in taking pills indeterminably into the future and I believe there is a mental dampering even though you don't realize it at the time.

At my dose, I have to say that the withdrawals haven't been all that horrible. I am down to 1/2 pill a day...probably could have made it without that half dose today. Had a headache and some dizziness. The worse aspect is the skin crawling at night which leads to sleeplessness, which I believe might be mitigated with a temporary stint on taking klonipin at night. My dr gave me a weeks worth, hope that does it. I tapered really quick too, going from like 5 per day to 3 to 1.5 to .5 in about a week's time.

 
Old 10-09-2008, 10:10 PM   #4
katlin09
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,058
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: ? From Pain Management Person about withdrawal

10sox,

I really wouldn't worry about it, when it comes time to get off the meds, your PM doc or Surgeon whichever prescribes for you will work out a plan to wean you off the meds. They won't just cut you off cold turkey and throw you out to dry.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help with psoriatic arthritis, Sacroiliitis, and pain meds please! absmom Arthritis 18 06-15-2011 02:16 PM
Too Much Pain!!! CocoandChase Pain Management 5 12-07-2009 09:23 PM
Question on Pain Management vs. Addiction Gle Pain Management 5 10-22-2008 07:58 AM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 06:33 PM
Pain coping program? ever heard of this?? agurl79 Pain Management 12 08-17-2006 01:48 PM
Patch is for pain, but too much weight loss Sue5964 Pain Management 6 12-30-2005 05:35 PM
Conference Details: Gaining Control of Pain angel_bear Alzheimer's Disease & Dementia 12 06-26-2005 07:59 AM
Possible answers as to why some are having trouble getting pain meds. tkgoodspirit Pain Management 11 01-14-2005 06:11 AM
Help w/ psoriatic arthritis, sacroiliitis, and pain meds please!!! absmom Pain Management 1 09-30-2003 05:01 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is On
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:41 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2017 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!